MAUDE Adverse Event Report: ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. QFIX 1.8 MINI SUTURE ANCHOR DISP KIT; ACCESSORIES,ARTHROSCOPIC
Model Number 72290125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during surgery with a qfix 1.8 mini suture anchor disp kit, the drill was placed into the guide and after it started drilling, the torque snapped the drill shaft.The pieces were removed, but the drill shaft could not be separated from the guide.The procedure was successfully completed using a back-up device.No other complications were reported.It is unknown if a delay occurred due to the event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned device shows the device is used and has been broken.A functional evaluation is not conducted due to damaged device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of the instructions for use found: -prior to use, examine the instrument(s) and check for proper functioning.-additional precautions include those applicable to any surgical procedure.In general, careful attention must be paid to asepsis and avoidance of anatomical hazards.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) excessive force (2) improper alignment of the handle.No containment or corrective actions are recommended at this time.

Brand Name
QFIX 1.8 MINI SUTURE ANCHOR DISP KIT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11448452
Report Number3006524618-2021-00291
Device Sequence Number14326932
Product Code NBH
UDI-Device Identifier00885556662632
UDI-Public00885556662632
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2022
Device Model Number72290125
Device Catalogue Number72290125
Device Lot Number2046673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;